After a failed round of Zoloft and a scary side effect of Abilify within the first two days of taking it orally, his Psychiatrist has recommended he start Lamictal. Initial dosage will be 25 mg for the first two weeks, increased gradually for the next few weeks. His original diagnosis was severe clinical depression. High suicidal idealation. Zoloft actually made his suicidal thoughts increase. Abilify locked his jaw and blurred his vision so bad he couldn't see. Lamictal's side effects are of a big concern for me. The rash warnings, scare the heck out of me. Please share your experience with any rash you might have had, and if the outcome, worth the risks. Thank you... signed a concerned mom.
The rash is rare. The initial side effects of Lamictal are minimal and it works very well for mood stabilization for some people. Given your son's situation, I would say the benefits outweigh the risks. I have taken Lamictal with excellent results.
Mom, I commend you for getting help for your son the sooner the better, This is nothing you have done sometimes it's just a chemical imbalance which they are learning more and more about all the time. And nothing you could have done would have avoided this But the main thing is your doing what your son needs none of us like to see our children hurt in any way. As Laurie has said I have never seen the rash and it is very rare.I would just pay more attention to anything your son is telling you and make sure you ask him to tell you if he sees's a rash anywhere on his body.
just so you know sometimes it hard when we read all of the side effects and such and then worry way to much when really most of these side effects are very rare or can be dealt with. Many of these medications like Zoloft symptoms get worse when you first start it and that last for a couple weeks and also they go away pretty quick.Just keep close contact with the doctor if anything is to concerning but many of these medications they don't warn us but it can take up to 6 to 8 weeks to really feel the benefits of these medications, not the one he is taking now But just want you to know because sometimes the doctor may add something else later. Most people tolerate the new medications very well.And it is nice to be able to start on a low dose and very gradually increase as your son shows little to no side effects. Please don't worry that much about the rash it is very rare. And with any medication, he may feel some tiredness, dizzy, nausea but these well go away.Please feel free to come back and ask us anything you need for your son. There are a lot of people here that have taken or know much about these medications. I wish you and your son success in this new medication.
I tried this med and got a bump on the inner side of my arm. I was told to keep my eyes out for rash or bumps. I discontinued it and the bump was there for months after until it went away. Just keep your self aware that's all. He may be fine with it like others.
I've been taking Lamictal (brand only, generic doesn't work well for me) for the last 10 years & I consider it to be a "miracle" drug for my Bipolar II. My 14-year-old daughter was diagnosed with the same condition about 9 months ago. She was put on Lamictal as well; it has worked wonders for her. We've never had any type of rash or skin irritation. I highly recommend this medication.
- Abilify Drug Information
- Lamictal Drug Information
- Zoloft Drug Information
- Lamotrigine Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Lamotrigine - What dose of lamictal are you on (for mood stabilizer). I've worked my way up to 150.?
Updated 10 Dec 2017 • 6 answers
Updated 13 Dec 2017 • 7 answers
Updated 4 days ago • 5 answers
Updated 28 Dec 2015 • 3 answers
Updated 27 Aug 2017 • 5 answers